Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 28, 2020, 3:46 PM CDT for 31 counties in Oklahoma; 6 counties in Texas. It took effect at Oct 29, 2020, 3:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2020, 3:46 PM CDT (20:46 UTC)
- In effect from
- Oct 29, 2020, 3:00 AM CDT
- Expired
- Oct 29, 2020, 4:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Norman, OK
All 37 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
748 WWUS74 KOUN 282046 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 346 PM CDT Wed Oct 28 2020 OKZ007>030-033>038-044-TXZ083>088-291500- /O.NEW.KOUN.WI.Y.0014.201029T0800Z-201029T2100Z/ Grant-Kay-Ellis-Woodward-Major-Garfield-Noble-Roger Mills-Dewey- Custer-Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, and Seymour 346 PM CDT Wed Oct 28 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and western northern Texas. * WHEN...From 3 AM to 4 PM CDT Thursday. * IMPACTS...Tree limbs damaged or weakened from the recent ice storm may be blown down. Falling ice will also be a hazard. Additional power outages will be possible from downed power lines or from falling tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
808 WWUS74 KOUN 291831 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 131 PM CDT Thu Oct 29 2020 OKZ031-032-041>043-045>048-050-TXZ090-300245- /O.NEW.KOUN.FZ.W.0006.201030T0900Z-201030T1400Z/ Seminole-Hughes-Murray-Pontotoc-Coal-Jefferson-Carter-Johnston- Atoka-Love-Clay- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, and Henrietta 131 PM CDT Thu Oct 29 2020 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of east central, southeast and southern Oklahoma and northern Texas. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OKZ007>030-033>038-044-TXZ083>088-292100- /O.CON.KOUN.WI.Y.0014.000000T0000Z-201029T2100Z/ Grant-Kay-Ellis-Woodward-Major-Garfield-Noble-Roger Mills-Dewey- Custer-Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, and Seymour 131 PM CDT Thu Oct 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Tree limbs damaged or weakened from the recent ice storm may be blown down. Falling ice will also be a hazard. Additional power outages will be possible from downed power lines or from falling tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
383 WWUS74 KOUN 292118 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 418 PM CDT Thu Oct 29 2020 OKZ007>030-033>038-044-TXZ083>088-292230- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-201029T2100Z/ Grant-Kay-Ellis-Woodward-Major-Garfield-Noble-Roger Mills-Dewey- Custer-Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, and Seymour 418 PM CDT Thu Oct 29 2020 ...WIND ADVISORY HAS EXPIRED... Winds speeds have come down and are expected to become light tonight, so the wind advisory has been allowed to expire. $$ OKZ031-032-041>043-045>048-050-TXZ090-300530- /O.CON.KOUN.FZ.W.0006.201030T0900Z-201030T1400Z/ Seminole-Hughes-Murray-Pontotoc-Coal-Jefferson-Carter-Johnston- Atoka-Love-Clay- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, and Henrietta 418 PM CDT Thu Oct 29 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of east central, southeast and southern Oklahoma and northern Texas. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:46 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 28, 3:46 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
346 PM CDT Wed Oct 28 2020
...New UPDATE...
.UPDATE...
Issued at 342 PM CDT Wed Oct 28 2020
Will be issuing a Wind Advisory for much of the area north and
west of I-44 for late tonight through a good part of the day on
Thursday. Although wind speeds may not quite reach official
criteria, with the widespread tree and power line damage from the
recent ice storm, there a concern for falling tree limbs and ice
from the gusty north winds tomorrow. This will pose a significant
hazard for persons trying to clean up there property tomorrow.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 139 PM CDT Wed Oct 28 2020
Except for northwest Oklahoma, most areas have risen to freezing or
just above. Some light accumulations could continue in northwest
Oklahoma through this afternoon. Additionally, even after
temperatures rise above freezing, gusty winds across the area
tonight and tomorrow could result in additional damage in areas
where trees have been weakened by ice.
As the upper low makes its way across north Texas / southern
Oklahoma, wrap around precipitation will pick up across northern
Oklahoma overnight. Most of this will be moderate to heavy rain, but
northwest Oklahoma could see wetbulb temperatures dip enough to
result in snow (by 00Z the warm nose should be eroded). Though its
hard to pin down where the heaviest snow will be, some bands of 1 to
3 inches will be possible. A winter weather advisory has been
issued for this area.
Additionally, QPF amounts will be high enough to make flooding a
threat across north central Oklahoma. A flood watch continues for
this area.
As the upper low departs, rain should end west to east.
Day
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 139 PM CDT Wed Oct 28 2020
After Thursday, we enter into a period of mild and dry weather with
temperatures generally in the 50s and 60s.
Fog / freezing fog may develop Friday morning aided by recent rains,
light winds, and clear skies.
A dry cold front Saturday night will pull temperatures down briefly
on Sunday, followed by a quick bounce back early next week.
Day
&&
.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Wed Oct 28 2020
IFR/LIFR conditions are expected to continue for much of the area
with low clouds and fog this afternoon through tomorrow morning.
Rain will be most widespread across northern Oklahoma through
tomorrow. Across northwest Oklahoma, freezing rain will continue
through much of the afternoon as temperatures hover near freezing.
Later this evening, precipitation is expected to mix with or
change to snow over these areas. Conditions begin to improve from
west to east late tomorrow morning into the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 36 46 32 58 / 50 50 0 0
Hobart OK 34 48 31 59 / 30 10 0 0
Wichita Falls TX 37 51 33 60 / 10 0 0 0
Gage OK 33 45 28 57 / 90 10 0 0
Ponca City OK 38 48 29 55 / 100 70 0 0
Durant OK 39 52 36 61 / 0 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 3 AM to 4 PM CDT Thursday for OKZ007>030-
033>038-044.
Winter Weather Advisory until 7 AM CDT Thursday for OKZ004-009-
010-014-015.
Ice Storm Warning until 4 PM CDT this afternoon for OKZ004-005-
009>011-014>017.
Flood Watch through Thursday afternoon for OKZ006>008-011>013.
TX...Wind Advisory from 3 AM to 4 PM CDT Thursday for TXZ083>088.
&&
SHORT TERM...30
LONG TERM....14
AVIATION...08Hazardous weather outlook, Oct 28, 11:39 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1139 AM CDT Wed Oct 28 2020 OKZ004>048-050>052-TXZ083>090-291645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1139 AM CDT Wed Oct 28 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Winter Precipitation... Freezing rain will continue this morning over the northwest half of Oklahoma, and part of western north Texas. The temperature is expected to rise above freezing by mid-afternoon, finally ending the risk of accumulating ice. However, gusty winds tonight and tomorrow could result in additional damage in areas where ice is still melting. Accumulating snowfall will be possible in parts of northwest Oklahoma again late tonight as temperatures dip to near freezing. Some heavier snow bands up to 4 inches will be possible in this area. .Heavy Rainfall... Heavy rain will be possible over north-central Oklahoma this afternoon and tonight, possibly leading to flooding. .Thunderstorms... A few thunderstorms will occur today over Oklahoma and north Texas. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heavy Rainfall... Heavy rainfall and the potential for flooding will continue through Thursday morning over north-central Oklahoma. .Fog and Freezing Fog... Fog and freezing fog may form Thursday night and Friday morning. Freezing fog will be mainly near and north of I-40. Some dense fog will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Oct 28, 10:14 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1014 AM CDT WED OCT 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FREEZING RAIN WOODWARD 36.43N 99.39W
10/28/2020 E0.12 INCH WOODWARD OK PUBLIC
&&
BTHORENLocal storm report, Oct 28, 10:24 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 AM CDT WED OCT 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM ICE STORM 3 NE ARNETT 36.17N 99.73W
10/28/2020 ELLIS OK CO-OP OBSERVER
ABOUT 1/4 INCH OF ICE ACCUMULATION
&&
BTHORENLocal storm report, Oct 28, 10:33 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1033 AM CDT WED OCT 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM ICE STORM GEARY 35.63N 98.32W
10/28/2020 BLAINE OK UTILITY COMPANY
TWO PICTURES OF ICE FROM SOCIAL MEDIA. ESTIMATING AT
LEAST 1 1/2 INCHES OF ICE ACCUMULATION.
&&
BTHORENLocal storm report, Oct 28, 10:44 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT WED OCT 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM ICE STORM CALUMET 35.60N 98.12W
10/28/2020 CANADIAN OK UTILITY COMPANY
PHOTO OF ABOUT 1 1/2 INCHES OF RADIAL ICE ACCUMULATION.
&&
BTHORENThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:52 AM CDT | Flood Watch | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 31 hr |
| Oct 28, 7:03 AM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 28, 7:33 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 28, 7:41 AM CDT | Special Weather Statement | OUN | Logan, Noble | 34 min |
| Oct 28, 1:53 PM CDT | Winter Weather Advisory | OUN | Dewey, Ellis, Harper, Roger Mills, Woodward | 16 hr |
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.